Open Access
November 2017 Lifting Homeomorphisms and Cyclic Branched Covers of Spheres
Tyrone Ghaswala, Rebecca R. Winarski
Michigan Math. J. 66(4): 885-890 (November 2017). DOI: 10.1307/mmj/1508810819


We characterize the cyclic branched covers of the 2-sphere where every homeomorphism of the sphere lifts to a homeomorphism of the covering surface. This answers the question that appeared in an early version of the erratum of Birman and Hilden [2].


Download Citation

Tyrone Ghaswala. Rebecca R. Winarski. "Lifting Homeomorphisms and Cyclic Branched Covers of Spheres." Michigan Math. J. 66 (4) 885 - 890, November 2017.


Received: 3 August 2016; Revised: 1 December 2016; Published: November 2017
First available in Project Euclid: 24 October 2017

zbMATH: 06822191
MathSciNet: MR3720329
Digital Object Identifier: 10.1307/mmj/1508810819

Primary: 57M12
Secondary: 57M60

Rights: Copyright © 2017 The University of Michigan

Vol.66 • No. 4 • November 2017
Back to Top